Format

Send to

Choose Destination
J Cosmet Dermatol. 2018 Feb;17(1):112-115. doi: 10.1111/jocd.12360. Epub 2017 Jun 8.

Acneiform eruptions caused by vitamin B12: A report of five cases and review of the literature.

Author information

1
Department of Pathophysiology and Transplantation, Università degli Studi di Milano, I.R.C.C.S. Foundation, 'Cà Granda Ospedale Maggiore Policlinico, Milan, Italy.

Abstract

We describe five cases of acneiform eruption caused by vitamin B12 in five females aged 37, 32, 62, 29, and 21 years, respectively. The eruption appeared from 1 week to 5 months after the beginning of the therapy with i.m. or oral vitamin B12. Clinical picture was characterized by papules and pustules located on the face. In three patients, similar lesions were also present on the neck, shoulders, chest, and upper portion of the back. Comedones and cysts were absent. In two patients, serum vitamin B12 levels were very high. Histopathologic examination in one patient revealed an eosinophilic folliculitis. Spontaneous and complete remission was observed in all patients 3-6 weeks after vitamin B12 discontinuation.

KEYWORDS:

acne; acneiform eruptions; vitamin B12

PMID:
28594082
DOI:
10.1111/jocd.12360
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Wiley
Loading ...
Support Center